MAUDE Adverse Event Report: ABBOTT MEDICAL EPIC PLUS; HEART-VALVE, NON-ALLOGRAFT TISSUE

ABBOTT MEDICAL EPIC PLUS; HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number E200-29M
Medical Device Problem Codes Incomplete Coaptation (2507); Adverse Event Without Identified Device or Use Problem (2993); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Dyspnea (1816); Mitral Valve Stenosis (1965); Thrombosis/Thrombus (4440); Insufficient Information (4580)
Date of Event 12/08/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It is unknown if the device is returning for analysis.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2025, a 29mm epic plus mitral valve was implanted in the patient.On an unknown date, it was noted that the valve got failed and a pacemaker was implanted.
 
Additional Manufacturer Narrative
An event of thrombus, leaflet incomplete coaptation, structural valve deterioration and patient effects of shortness of breath, stenosis approximately 3 months post-procedure was reported.Information from the field indicated that upon explant, the valve showed clear thrombosis - immobile leaflets.There were no calcifications, perforations/tears, or vegetations seen.Path report consistent with acute and chronic thrombus.The device was not returned to abbott for investigation.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.Based on the available information, the cause of thrombus formation, leaflet incomplete coaptation, structural valve deterioration could not be conclusively determined.The reported surgical intervention was results of case specific circumstances as valve explanted surgically and permanent pacemaker was implanted.The reported hospitalization was required as patient needed second surgery.
 
Event or Problem Description
It was reported that on (b)(6)2025, a 29mm epic plus mitral valve was implanted in the patient.The patient started to have shortness of breath starting (b)(6)2025.The echocardiogram (echo) showed thrombosis with increasing mitral valve gradients.The valve got explanted.The explanted valve showed clear thrombosis, immobile leaflets.There were no calcifications, perforations/tears, or vegetations were seen.The path report consistent with acute and chronic thrombus.The patient had a pacemaker was implanted.The patient was reported stable and discharged.

Brand Name
EPIC PLUS
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key24349420
Report Number2135147-2026-00945
Device Sequence Number4952567
Product Code LWR
UDI-Device Identifier05415067033086
UDI-Public(01)05415067033086(17)280805
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P040021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberE200-29M
Device Catalogue NumberE200-29M
Device Lot Number10489078
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/22/2026
Supplement Date Received by Manufacturer04/02/2026
Initial Report FDA Received Date02/16/2026
Supplement Report FDA Received Date04/09/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/06/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age69 YR
Patient SexFemale